Design of Congestion Control Scheme for Uncertain Discrete Network Systems

  • Hongwei Wang Qinhuangdao Branch, Northeastern University Qinhuangdao, China, 066004
  • Chi Yu Qinhuangdao Branch, Northeastern University Qinhuangdao, China, 066004

Abstract

For a class of uncertain discrete network systems, a sliding mode control algorithm is presented for active queue management (AQM) in order to solve the problem of congestion control in transmission control protocol (TCP) communication. First, the sliding surface is designed based on linear matrix inequality (LMI) technique. Then, we analyze the mechanism of chattering for the discrete-time exponential approximation law, a modified one is presented and applied to the network systems. Simulation results demonstrate that the proposed controller has good stability and robustness with respect to the uncertainties of the number of active TCPsessions, link capacity and the round-trip time.

Author Biography

Hongwei Wang, Qinhuangdao Branch, Northeastern University Qinhuangdao, China, 066004
Department of Mathematics and Computer Science

References

[1] S. Floyd and V. Jacobson, Random early detection gateway for congestion avoidance, IEEE/ACM Transaction on Networking, 1(4): 397-413, 1993.
http://dx.doi.org/10.1109/90.251892

[2] B. Braden, D. Clark and J. Crowcroft, Recommendations on queue management and congestion avoidance in the Internet, IETF Request for Comments, RFC 2309, April 1998.

[3] D. Lin and R. Morris, Dynamics of random early detection, Proc. of the ACM SIGCOM'97, Cannes, 127-137, 1997.

[4] W. Feng, D. Kandlur and D. Saha, A self-configuring RED gateway, Proc. of the IEEE INFOCOM, New York, 1320-1328, 1999.

[5] T. J. Ott, T. V. Lakshman and L. H. Wong, SRED: stabilized RED, Proc. of the IEEE INFOCOM, New York, 1346-1355, 1999.

[6] V. Misra, W.B.Gong, D.Towsley, Fluid-based analysis of a network of AQM routers supporting TCP flows with an application to RED, Proc. of the ACM/SIGCOM, Stockholm, 152–160, 2000.

[7] C. Hollot, V. Misra, D. Towsley, and W.-B. Gong, On designing improved controllers for AQM routers supporting TCP flows, Proc. of the IEEE INFOCOM'01, Anchorage, Alaska, USA, 1726-1734, 2001.

[8] S. K. Nguang and P. Shi, Fuzzy H-infinity output feedback control of nonlinear systems under sampled measurements, Automatica, 39(12): 2169-2174, 2003.
http://dx.doi.org/10.1016/S0005-1098(03)00236-X

[9] C. K. Chen, Y.C. Hung, Design of robust active queue management controllers for a class of TCP communication networks, Information Sciences, 177: 4059-4071, 2007.
http://dx.doi.org/10.1016/j.ins.2007.02.044

[10] F.Y. Ren, C. Lin, A robust active queue management algorithm in large delay networks, Computer Communications, vol. 28, pp.485-493, 2005.
http://dx.doi.org/10.1016/j.comcom.2004.09.013

[11] W. J. Chang, Robust fuzzy control for uncertain stochastic time-delay Takagi-Sugeno fuzzy models for achieving passivity, Fuzzy Sets and Systems, 161: 2012-2032, 2010.
http://dx.doi.org/10.1016/j.fss.2009.12.015

[12] D. Y. Gu and W. D. Zhang, Design of an HĄŢ based on PI controller for AQM routers supporting TCP flows, Proc. Of the 48th IEEE Conference on Decision and Control and 28th Chinese Control Conference, Shanghai, PR.China, 2009.

[13] Z.Y. Xi and T Hesketh, On Discrete Time Terminal Sliding Mode Control for Nonlinear Systems with Uncertainty, Proc. of American Control Conference Marriott Waterfront, Baltimore, MD, USA, 980-984, 2010.

[14] K. Abidi, A discrete-time terminal sliding mode control approach applied to a motion control problem, IEEE Trans. on Industrial Electronics, 56(9):3619-3627, 2009.
http://dx.doi.org/10.1109/TIE.2008.2010203

[15] Y. Q. Xia, M. Y. Fu, Robust sliding-mode control for uncertain time-delay systems based on delta operator, IEEE Trans. on Industrial Electronics, 56(9): 3646-3655, 2009.
http://dx.doi.org/10.1109/TIE.2008.2007987

[16] L. H. Xie, Output feedback HĄŢ control of system with parameter uncertainty, Int J of Control, 63(4): 741-750, 1996.
http://dx.doi.org/10.1080/00207179608921866

[17] W. B. Gao, Theory and design of nonlinear systems, Nanjing: Southeast University Press, 1990.
Published
2013-11-11
How to Cite
WANG, Hongwei; YU, Chi. Design of Congestion Control Scheme for Uncertain Discrete Network Systems. INTERNATIONAL JOURNAL OF COMPUTERS COMMUNICATIONS & CONTROL, [S.l.], v. 8, n. 6, p. 901-906, nov. 2013. ISSN 1841-9844. Available at: <http://univagora.ro/jour/index.php/ijccc/article/view/765>. Date accessed: 11 aug. 2020. doi: https://doi.org/10.15837/ijccc.2013.6.765.

Keywords

sliding mode control, network systems, linear matrix inequality(LMI)